I recently experienced welting on my shoulder, in the corner of my lip and it moved across to the other side and later moved to the middle of my lip. This was all in the space of 12 hours. I went to the hospital and they told me to continue with the Benedryl. The next day I woke up and it had moved into my cheek and it stayed there all day. The next day it was in my left ring finger and moved to my knuckles and onto my palm. I went to the doctor and recieved Prednisone from the doctor...by the time that I took it, it had moved into my wrist. The Prednisone was heaven for me as the swelling went away immediatly and I lost 10lbs while taking it.
Problem was, a week after taking it, my cheek swelled up after I ate some celery. I treated with benedryl as it was the weekend and I was on vacation. This kept it under control and by Monday it was gone. I called the doctor to get another prescription of Prednisone just in case it happened again. I woke up Tuesday morning and was drinking coffee and within 1/2 hour the right side of my tongue was swollen so bad I could hardly speak clearly...I ran in the room and started the Prednisone, the swelling was down within 15 minutes!! What is going on with me? I don't read where it is worth while to go to a specialist....help anyone?
If you reacted to Celery I would see an allergist for sure. Celery can cross react to other food and non-food items and it would help you to rule that in or out as starters maybe? Also, was it regular coffee or flavored? Anything different put in it for cream .. with flavor?
The first time I was eating a cracker and later in the day I was eating KFC...any type of foods seems to set it off. I lost 10 lbs because I was scared to eat. The second incident with this was with the celery and chips earlier in the day..coffee, drink it black.
Angioedema is swelling of the deeper layers of the skin. The swelling is often severe and is caused by a build-up of fluid. The symptoms of angioedema can affect any part of the body. Many people with angioedema also have another condition called urticaria, which is also known as hives. This is a raised, red and itchy rash that appears on the skin. Angioedema is of four types allergic, idiopathic, drug induced and hereditary. So, Allergy testing may be worth looking into.
Therapy is based on the cause. Anti histamines from the mainstay of therapy for the symptoms. If the present antihistamines are inadequate, consult your doctor for long acting ones. Though short courses of steroids are given for more severe symptoms. If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs.
I am really struggling with this. The first round of steriods went well and the second round knocked it down a little and now I am struggling with it again. Currently my tongue seems to be the target of the swelling. Does this ever go away?
Any and all information is welcome. Thanks for posting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.